Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 22, 2006, 6:42 PM EDT for Brevard County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2006, 6:42 PM EDT (22:42 UTC)
- Expired
- Apr 22, 2006, 7:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 62 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1055 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 222244
SVRMLB
FLC009-222345-
/O.NEW.KMLB.SV.W.0009.060422T2242Z-060422T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
642 PM EDT SAT APR 22 2006
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BREVARD COUNTY IN FLORIDA
THIS INCLUDES THE CITIES OF...TITUSVILLE AIRPORT...TITUSVILLE...
SCOTTSMOOR...MIMS...HAULOVER CANAL
* UNTIL 745 PM EDT
* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ALONG
STATE ROAD 46 WEST OF MIMS...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TITUSVILLE AND THE MERRITT ISLAND WILDLIFE REFUGE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2877 8106 2862 8110 2846 8080 2844 8067
2873 8065
$$
521 follow-up statement
000
WWUS52 KMLB 222259 RRA
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
659 PM EDT SAT APR 22 2006
FLC009-222345-
/O.CON.KMLB.SV.W.0009.000000T0000Z-060422T2345Z/
BREVARD FL-
659 PM EDT SAT APR 22 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN BREVARD COUNTY...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES WEST OF TITUSVILLE...MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIMS...
HAULOVER CANAL...TITUSVILLE...MERRITT ISLAND WILDLIFE REFUGE.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 2877 8106 2862 8110 2846 8080 2844 8067
2873 8065
$$
52What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:45 PM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 22, 2:45 PM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EDT SAT APR 22 2006 .DISCUSSION... SUN-TUE... DEEP LYR NWRLY FLOW OVER THE LWR MS VALLEY WILL PUSH THE COLD FRONT INTO THE S FL PENINSULA ON SUN WHERE IT WILL STALL AND WASH OUT. MOST OF THE STORM ACTIVITY WILL PUSH INTO THE SRN PENINSULA AHEAD OF THE FRONT. HOWEVER...A WEAK SFC PGRAD DUE TO THE CLOSE PROXIMITY OF THE FRONTAL TROF WILL ALLOW THE SEABREEZE TO FORM S OF THE CAPE. THE SEABREEZE WOULD WORK ON ANY RESIDUAL MOISTURE THAT MAY POOL WITHIN THE TROF...TRIGGERING A FEW TSRAS OVER THE SRN CWA SUN AFTN. MINIMAL CHANCES...HOWEVER...AS MOST OF THE MOISTURE WILL HAVE BEEN PUSHED INTO THE SRN PENINSULA BY THEN. MINIMAL TEMP CHANGE AS THE AIR MASS AS SFC DEWPOINTS IN THE 60S/L70S STATEWIDE INDICATE THE AIRMASS NEAR THE SFC HAS ALREADY UNDERGONE SIGNIFICANT MODIFICATION...READING TO CONTINUE AOA CLIMO INTO EARLY NEXT WEEK. DLM RIDGE OVER THE SRN PLAINS WILL PUSH FAR ENOUGH EWD BY MON TO PLACE THE CWA UNDER ITS SUPPRESSIVE INFLUENCE...WHILE NWRLY FLOW AHEAD OF THE RIDGE WILL HAVE PUSHED ANY LINGERING MOISTURE INTO THE SRN PENINSULA/FL STRAITS. WED-SAT... AT THE H25 LVL...A LIFTING 80KT JET OVER THE DESERT SW WILL COMBINE WITH A DIGGING 90KT JET OVER THE CENTRAL PLAINS TO INDUCE A NEW SFC LOW OUT OF THE BROAD TROF THAT CURRENTLY BLANKETS THE WRN HALF OF THE CONUS. THIS NEW SFC LOW WILL PUSH E UNDER THE INFLUENCE OF A STRONG ZONAL WIND COMPONENT OVER THE SRN TIER STATES...BRINGING THE NEXT COLD FRONT TO THE FL PENINSULA AROUND THE THU TIMEFRAME. EXTENDED PD OF CLOUDINESS EXPECTED THU/FRI AS FRONT PUSHES UP AGAINST THE ATLC RIDGE...WHILE THE CONTINENTAL RIDGE BEHIND THE FRONT PUSHES COOLER AIR INTO THE GOMEX/SW ATLC REGION. EXPECT TEMPS NEAR OR SLIGHTLY BLO CLIMO TO END THE WEEK. HOWEVER...FRONTS OFTEN WASHOUT THIS TIME OF YEAR AS THEY PUSH INTO THE PENINSULA DUE TO THE STRONG MODIFYING EFFECTS OF THE GOMEX/SW ATLC. PREFER NOT TO DEVIATE TOO MUCH FROM THE PREVIOUS FCST WRT MINIMAL POPS THU/FRI. && .MARINE... WINDS/SEAS EXPECTED TO REMAIN BLO THE NEED FOR ANY HIGHLIGHTS THRU THE UPCOMING WEEK. OFFSHORE FLOW DEVELOPING WED NIGHT INTO THU WITH THE ANTICIPATED FROPA WILL GENERATE CHOPPY SEAS OVER THE OPEN ATLC WATERS. && .AVIATION... OCNL IFR SHRA/TSRA THRU 23/00Z...ISOLD MVFR SHRAS 23/00Z-04Z...MVFR CIGS BTWN FL020-030 AFT 23/08Z. && .FIRE WEATHER... MIN RH VALUES EXPECTED TO REMAIN ABV CRITICAL LVLS THRU MUCH OF THE UPCOMING WEEK. MON APPEARS TO BE THE DRIEST DAY IN THE WAKE OF THE COLD FRONT...COULD SEE SOME READINGS OVER THE INTERIOR FALL BLO 40% FOR A FEW HRS. HOWEVER...ATTM CONFIDENCE IN NOT HIGH THAT RFW CONDITIONS WILL BE MET. && .PRELIMINARY POINT TEMPS/POPS... DAB 64 85 61 86 / 50 10 0 0 MCO 65 90 64 91 / 50 10 0 0 MLB 64 85 65 85 / 50 20 0 0 VRB 65 83 65 84 / 40 20 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...KELLY LONG TERM....BRAGAW
Hazardous weather outlook, Apr 22, 5:00 AM EDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 500 AM EDT SAT APR 22 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 230900- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 500 AM EDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... A FRONTAL BOUNDARY WILL MOVE INTO NORTHERN FLORIDA THIS AFTERNOON. CONDITIONS ACROSS THE AREA WILL BECOME INCREASINGLY MOIST AND UNSTABLE AHEAD OF THIS FRONT. ISOLATED SHOWERS AND THUNDERSTORMS WILL INITIALLY DEVELOP ALONG A LINE STRETCHING FROM LAKE OKEECHOBEE THROUGH ORLANDO AND TOWARDS LAKE GEORGE THIS AFTERNOON. THE STORMS BECOME MORE WIDESPREAD LATE THIS AFTERNOON BEFORE SLIDING DOWN THE SPACE AND TREASURE COASTS EARLY THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING...WIND GUSTS IN EXCESS OF 50 MPH AND COIN-SIZED HAIL. CONDITIONS WILL ALSO BE CONDUCIVE FOR AN ISOLATED FUNNEL CLOUD OR TORNADO LATE THIS AFTERNOON ALONG THE COASTAL COUNTIES. ...RIP CURRENT IMPACT... SOUTHEASTERLY WINDS AROUND 15 MPH WILL PRODUCE A STRONG LONGSHORE CURRENT AT THE BEACHES TODAY. A LONGSHORE CURRENT FLOWS PARALLEL TO THE BEACH AND CAN BE STRONG ENOUGH TO KNOCK YOU OFF THE SANDBAR INTO DEEP WATER. REMEMBER TO ALWAYS SWIM NEAR A LIFEGUARD. ...MARINE THUNDERSTORM GUST IMPACT... LIGHTNING STORMS THAT DEVELOP OVER THE MAINLAND WILL LIKELY TRACK EASTWARD ACROSS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS. MARINERS ARE URGED TO BE ALERT FOR STORMS PRODUCING FREQUENT AND DANGEROUS LIGHTNING AND STRONG WIND GUSTS IN EXCESS OF 35 KNOTS. ...WIND AND SEA IMPACT... SOUTH TO SOUTHEASTERLY WINDS WILL PEAK BETWEEN 15 AND 20 KNOTS... MAINLY BEYOND 20 NAUTICAL MILES OFFSHORE. SMALL CRAFT ARE URGED TO EXERCISE CAUTION IN THESE AREAS. ...FIRE WEATHER IMPACT... VERY DRY GROUND CONDITIONS PERSIST ACROSS THE AREA. LIGHTNING STRIKES FROM STORMS LATE THIS AFTERNOON HAVE THE POTENTIAL TO SPARK NEW WILDFIRES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WEAKENING FRONTAL BOUNDARY MAY TRIGGER A FEW THUNDERSTORMS NEAR LAKE OKEECHOBEE AND THE TREASURE COAST SUNDAY. DRIER CONDITIONS ARE EXPECTED EARLY NEXT WEEK AS A RIDGE BUILDS ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. HIRSCH
In the hours before
Special weather statement, Apr 22, 5:14 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 514 PM EDT SAT APR 22 2006 FLZ054-222200- INDIAN RIVER- 514 PM EDT SAT APR 22 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL NORTHERN INDIAN RIVER COUNTY... AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 14 MILES WEST OF FELLSMERE...MOVING EAST AT 30 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE SEBASTIAN INLET RECREATIO. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
Special weather statement, Apr 22, 5:49 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 549 PM EDT SAT APR 22 2006 FLZ054-222245- INDIAN RIVER- 549 PM EDT SAT APR 22 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL SOUTHERN INDIAN RIVER COUNTY... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 17 MILES WEST OF VERO BEACH SOUTH...MOVING SOUTHEAST AT 10 MPH. A WARNING IS IN EFFECT FOR NORTHERN INDIAN RIVER COUNTY UNTIL 630 PM. IF THIS STORM CONTINUES ON ITS SOUTHEAST TRACK UNDER ITS CURRENT INTENSITY...A WARNING MAY BE ISSUED FOR SOUTHERN INDIAN RIVER COUNTY.
Local storm report, Apr 22, 5:58 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
558 PM EDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST BLUE CYPRESS LAKE 27.73N 80.75W
04/22/2006 M56 MPH INDIAN RIVER FL PUBLIC
&&
FXDLocal storm report, Apr 22, 6:21 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
621 PM EDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 3 N EDGEWATER 29.01N 80.90W
04/22/2006 E0.75 INCH VOLUSIA FL PUBLIC
HAIL CAME DOWN SO INTENSE HAD TO PULL OFF US1. MINOR
DAMAGE TO VEHICLES.
&&
FXDLocal storm report, Apr 22, 6:23 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
623 PM EDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST BLUE CYPRESS LAKE 27.73N 80.75W
04/22/2006 M60.00 MPH INDIAN RIVER FL PUBLIC
&&
FXDSpecial weather statement, Apr 22, 6:32 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 632 PM EDT SAT APR 22 2006 FLZ045-046-147-222315- NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE- 632 PM EDT SAT APR 22 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL OVER SOUTHEASTERN SEMINOLE COUNTY... AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL BETWEEN GENEVA AND CHULUOTA...MOVING SOUTHEAST AT 15 MPH. THE STORM WILL APPROACH EASTERN ORANGE AND NORTHWESTERN BREVARD COUNTY. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 52
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:10 PM EDT | Special Marine Warning | MLB | 95 min | |
| Apr 22, 3:49 PM EDT | Special Marine Warning | MLB | 56 min | |
| Apr 22, 3:54 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 22, 4:00 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 60 min |
| Apr 22, 4:39 PM EDT | Special Marine Warning | MLB | 111 min | |
| Apr 22, 4:46 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 59 min |
| Apr 22, 5:04 PM EDT | Special Marine Warning | MLB | 86 min | |
| Apr 22, 5:10 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 65 min |
| Apr 22, 5:29 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 61 min |
| Apr 22, 6:37 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 38 min |
| Apr 22, 7:07 PM EDT | Tornado Warning | MLB | Brevard | 33 min |
| Apr 22, 7:16 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.